Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

April 30, 2021San Patricio County, Texas

NWS Corpus Christi, TX issued this special weather statement at Apr 30, 2021, 5:49 AM CDT for San Patricio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2021, 5:49 AM CDT (10:49 UTC)
Expired
Apr 30, 2021, 6:30 AM CDT
In force
41 min
Issued by
NWS Corpus Christi, TX

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 18 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1919 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
-0.8
Supercell composite
-5.8

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS84 KCRP 301049
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
549 AM CDT Fri Apr 30 2021

TXZ243>246-343-344-346-301130-
Inland Nueces-Inland San Patricio-Coastal Refugio-Coastal
Nueces-Coastal San Patricio-Inland Refugio-Coastal Aransas-
549 AM CDT Fri Apr 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS...CENTRAL
NUECES...EASTERN SAN PATRICIO AND SOUTHWESTERN REFUGIO COUNTIES...

At 548 AM CDT, a strong thunderstorm was located over Taft, moving
north at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Portland, Sinton, Taft, Gregory, Bayside, Corpus
Christi North Beach, Downtown Corpus Christi, Taft Southwest and
Tuloso.

This includes the following highways...
 Interstate 37 between mile markers 1 and 9.
 US Highway 181 between mile markers 618 and 648.
 US Highway 77 between mile markers 638 and 650.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2780 9755 2816 9755 2810 9717 2777 9735
TIME...MOT...LOC 1048Z 190DEG 18KT 2795 9742 

$$

TC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 5:28 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 30, 5:28 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
528 AM CDT Fri Apr 30 2021

.SHORT TERM (Today through Saturday)...

A quasi-stationary front along the Coastal Bend and its
associated surface trough has combined with deep Gulf moisture
(PWATs around 2.2" per satellite obs) to generate numerous showers
and thunderstorms across the coastal waters early this morning.
This activity is expected to slowly drift inland through this
afternoon as the aforementioned boundary retreats westward,
bringing the deep moisture along the way. Moisture convergence
along this boundary, low CAPE and upper level support from a
series of disturbances bordering a cut-off low over north central
Mexico will provide the setting for efficient rain producer slow
moving thunderstorms. With these and other considerations in mind,
WPC has opted for placing eastern portions of our CWA under a
Moderate Risk for excessive rainfall through tonight, and a Flash
Flood Watch has been issued. Rainfall amounts anywhere from 2-4"
with isolated 6" or more will be possible through the period. As
the upper low moves eastward tonight through Saturday it will
prompt additional convection into the area. A Marginal Risk of
severe thunderstorms is in store today through Saturday.
Convection should diminish from west to east late Saturday
afternoon.

Minor coastal flooding is expected at the time of high tide this
morning, with P-ETSS guidance indicating tides reaching 2.0 feet
MSL. A Coastal Flood Advisory remains in effect through 1 PM
today. Minor coastal flooding will be possible again early Saturday
morning. In addition, long period swells will maintain a High
risk of rip currents today.

&&

.LONG TERM (Saturday Night through Thursday)...

Expect convection Saturday night/early Sunday, in response to the
upper level disturbance. Drier Sunday afternoon/evening, as the
upper system moves east. The GFS/ECMWF predict another upper system
to move across the SWRN CONUS Monday/Tuesday. Expect the upper
system, and moisture convergence along the corresponding boundary,
to contribute to at least isolated convection Tuesday over the ERN
CWA. Drier Tuesday night-Thursday. ETSS output suggests coastal
flooding Sunday/Monday during the times of high tide.

&&

.MARINE...

A stationary boundary along the coast will continue to lead to
scattered to numerous showers and thunderstorms across the coastal
waters this morning. Winds across the northern marine zones are
expected to increase to moderate to strong levels later this
afternoon, with Small Craft Advisory conditions developing. A
Small Craft Advisory will be in effect through this evening.
Scattered to numerous showers and thunderstorms will be likely
again tonight and Saturday, along with a moderate onshore flow.
Expect convection Saturday night/Sunday in response to an upper
level disturbance. Drier conditions late Sunday as the system
moves east. Surface low MSLP over the SRN Plains will maintain
moderate onshore flow Sunday/Monday. Another upper system, and
associated frontal boundary, may generate isolated convection
Tuesday. Drier Tuesday night after frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  71  78  69  88  /  80  80  80  50  10
Victoria          77  69  77  67  85  /  80  80  90  50  10
Laredo            83  69  84  67  98  /  60  80  70  20  10
Alice             81  69  80  67  93  /  80  90  90  40  10
Rockport          80  72  80  70  83  /  80  80  80  50  20
Cotulla           82  69  82  66  96  /  70  80  80  20  10
Kingsville        81  70  80  67  91  /  80  80  80  40  10
Navy Corpus       79  72  78  71  83  /  80  80  80  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through this evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 1 PM CDT this afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory from 1 PM this afternoon to 1 AM CDT
     Saturday For the following zones: Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

ANM/88...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Apr 30, 5:41 AM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
541 AM CDT Fri Apr 30 2021

TXZ229>234-239>247-342>347-442-443-447-011045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
541 AM CDT Fri Apr 30 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Advisory is in effect through 1 PM today.

There is a High risk of rip currents for Gulf facing beaches
through this evening.

Scattered to numerous thunderstorms are expected today and
tonight. Some of the storms will be capable of producing strong
wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Minor coastal flooding is possible during morning high tide cycles
Saturday.

Scattered to numerous thunderstorms are expected over South Texas
Saturday and Saturday night, with locally heavy rainfall possible
over the Coastal Plains. Isolated thunderstorms Tuesday.

GMZ230-235-250-255-270-275-011045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
541 AM CDT Fri Apr 30 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the northern bays and
coastal waters from 1 PM today through 1 AM Saturday.

Scattered to numerous thunderstorms are expected today through
tonight. Some of the storms will be capable of producing strong
wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms are expected Saturday through
Sunday morning. Isolated thunderstorms Tuesday.

88/87

In the hours before

Special weather statement, Apr 30, 4:40 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
440 AM CDT Fri Apr 30 2021

TXZ242-243-342-343-301015-
Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg-
440 AM CDT Fri Apr 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND
NORTHEASTERN KLEBERG COUNTIES...

At 439 AM CDT, a strong thunderstorm was located 7 miles southwest of
South Texas Botanical Gardens, or 13 miles south of Corpus Christi,
moving north at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Flour Bluff, Corpus Christi Country Club, South Texas
Botanical Gardens, Cabaniss Field, Kings Crossing Subdivision, Bay
Area Medical Center, Spohn Hospital South, Texas A&M University
Corpus Christi, Waldron Field, La Palmera Mall, Petronila, Chapman
Ranch and Corpus Christi Naval Air Station.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2739 9740 2743 9760 2776 9760 2770 9725
TIME...MOT...LOC 0939Z 191DEG 19KT 2756 9748

TC
Special weather statement, Apr 30, 5:09 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
509 AM CDT Fri Apr 30 2021

TXZ243-244-343-344-301045-
Inland Nueces-Inland San Patricio-Coastal Nueces-Coastal San
Patricio-
509 AM CDT Fri Apr 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...

At 509 AM CDT, a strong thunderstorm was located over Cabaniss Field,
or over Corpus Christi, moving north at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Portland, Corpus Christi International Airport,
Ingleside, Odem, Gregory, Ingleside On The Bay, Flour Bluff, Corpus
Christi North Beach, Kings Crossing Subdivision, Bay Area Medical
Center, Del Mar College East Campus, Spohn Hospital South, Del Mar
College West Campus, Texas A&M University Corpus Christi, Clarkwood,
Waldron Field, La Palmera Mall, Corpus Christi Country Club and South
Texas Botanical Gardens.

This includes the following highways...
 Interstate 37 between mile markers 1 and 11.
 US Highway 181 between mile markers 638 and 648.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2759 9755 2796 9758 2790 9720 2756 9733
TIME...MOT...LOC 1009Z 191DEG 20KT 2774 9744

TC
Special weather statement, Apr 30, 5:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
549 AM CDT Fri Apr 30 2021

TXZ243>246-343-344-346-301130-
Inland Nueces-Inland San Patricio-Coastal Refugio-Coastal
Nueces-Coastal San Patricio-Inland Refugio-Coastal Aransas-
549 AM CDT Fri Apr 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS...CENTRAL
NUECES...EASTERN SAN PATRICIO AND SOUTHWESTERN REFUGIO COUNTIES...

At 548 AM CDT, a strong thunderstorm was located over Taft, moving
north at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Portland, Sinton, Taft, Gregory, Bayside, Corpus
Christi North Beach, Downtown Corpus Christi, Taft Southwest and
Tuloso.

This includes the following highways...
 Interstate 37 between mile markers 1 and 9.
 US Highway 181 between mile markers 618 and 648.
 US Highway 77 between mile markers 638 and 650.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2780 9755 2816 9755 2810 9717 2777 9735
TIME...MOT...LOC 1048Z 190DEG 18KT 2795 9742

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:41 AM CDTSpecial Marine WarningCRP34 min
Apr 30, 3:02 AM CDTSpecial Marine WarningCRP43 min
Apr 30, 3:40 AM CDTSpecial Marine WarningCRP50 min
Apr 30, 4:15 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more39 hr
Apr 30, 4:22 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces15 hr
Apr 30, 4:24 AM CDTSmall Craft AdvisoryCRP21 hr
Apr 30, 4:40 AM CDTSpecial Weather StatementCRPNueces35 min
Apr 30, 5:09 AM CDTSpecial Weather StatementCRPNueces36 min
Apr 30, 7:19 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Nueces, Refugio, San Patricio3 hr
Apr 30, 8:24 AM CDTSpecial Weather StatementCRPGoliad36 min
Apr 30, 8:50 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio3 hr
Apr 30, 3:54 PM CDTSpecial Marine WarningCRP66 min
Apr 30, 6:46 PM CDTSpecial Weather StatementCRPLa Salle44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.